Aa
Aa
A
A
A
Close
Avatar universal

Oxycodone withdrawls...how long???

My husband broke three ribs in Feb. & has been on delodid (sp?), then Percocet, now Oxycodone.  He quit cold turkey two days ago & is going through pure hell!  How long will these symptons persist?  We called the pain management Dr. today & he suggest taking another oxy & weaning his way off.  He is afraid to take another pill...thank GOD!  He want off but is feeling extremely depressed...aching all over, chills, etc.  Any help or suggestion on what to do is greatly appreciated!  
18 Responses
Sort by: Helpful Oldest Newest
Avatar universal
Depression does not ALWAYS pass quickly and is one of the TOP reasons for relapse... get him some GINSENG, VITAMIN B12,  and Daily Multivitamins as well.. I was prescribed adderall .. but i was taking alot more than him..this will give him the energy that he is lacking... and the motivation to maybe GET OUT OF BED!... even though laying in bed curled up in a ball is all he feels like doing.. physical activity is good for him and it will keep his mind off of the issue!  of course the first few days he might not even try to get up and out... but that's fine... the sooner he gets up and active the sooner he will feel better..
Helpful - 1
Avatar universal
If hubby was prescribed these drugs, is not an addict, but became dependent on his pain meds, then I would certainly *not* suggest suboxone.  If he is not craving the mental part of using.   While suboxone can be a very useful tool in the road to recovery, it is a replacement opiate.  Its not a miracle drug.  Suboxone takes away opiate withdrawal because it is an opiate.  That being said, it can be lifesaver for many, but not appropriate for all.  
Helpful - 1
Avatar universal
I'm not so sure about the suboxone...he's only been on these meds for a month or so,has no cravings and is on to day 4 tomorrow.  By the time he gets to a Sub doctor,he'll be much better.  Just my opinion...

Vicki
Helpful - 1
Avatar universal
Yes...Valium is addictive.   He should take Melatonin for sleep. Hot baths really work for all the aches.  Be sure he eats and drinks.  He'll be okay in a few days.  I'm sorry this happened. It doesn't sound like he abused his meds...just became physically addicted...ergo no cravings.  That's a good thing !
Keep posting~
Vicki  xo
Helpful - 0
Avatar universal
No, they said they would give him prednesone (steroid) that does not make much sense to us?  The depression seems to be the worst of it right now.
Helpful - 0
Avatar universal
Thank you for your suggestions!  He took a valium last night and was able to get some rest.  I went to the store this morning & got epson salt, vitamins, b6, Magnesium, etc.  Hoping they kick in quick!  The depression seems to be the worst!  He is run down, tired, absolutely no energy, no appetite...not craving the pill...thank goodness...for will power & the dear lord.  I am just hoping this does not last much longer...not sure how we will get through this!
Helpful - 0
Avatar universal
Hi~  The depression is part of the process BUT if it persists he needs to see his doctor.  This is day 4?  I think...He's got a couple of days to go for the worst part but it shouldn't get any worse than this.  It's very important that he eat something,force fluids,and try to sleep. Melatonin is good for sleep.  The B vitamins will help his brain recover...Be patient.  He's sooo lucky to have you...you'll get through it .
Start looking at aftercare...Like NA.  As soon as he can,he needs to start the recovery process.
Vicki
Helpful - 0
Avatar universal
Hi Vicki,

Thanks once again for your quick response!  You have been a God send!  He currently has absolutely no craving whatsoever for the Oxy.  He is very scared of going back or feeling this terrible ever again.  This is actually day 3...he does not want to take Valium anymore either...is that addictive?  I will look into NA if he ever feels the urge...but I am hoping that this "hell" will keep him from ever taking another pain pill! Best to you & yours!  Sara
Helpful - 0
480035 tn?1222366164
for his minds sake try a movie, or music even. For the movie  I watched " walk the line" over and over for 3 days. for music guns and roses worked for me. the depression will pass quickly.
Helpful - 0
Avatar universal
Will they nt give him clonindine to ease the few days of wdrawl
Helpful - 0
Avatar universal
Ur looken at about 3-5 days until he starts feeling better. immodium will help with the symptoms.there's plenty of info and support here, be tough and good luck.
Helpful - 0
Avatar universal
If the physical symptoms are too much too handle ... try suboxone.. it works miracles ... it will wipe out almost all of the withdrawl symptoms.. than you just have to worry about the depression... ask a doctor about how to manage the dosages
Helpful - 0
1 Comments
Suboxone is addictive also! Be careful
Avatar universal
5 days and he should be okay its torture. I would def not take another and wean myself off ct is hard bt is worth it
Helpful - 0
Avatar universal
Hi and wecome~
He's in withdrawal,it feels like the flu,and it will last about a week or more;getting easier each day.  
If you go to the health page on the right,upper section of this page,click and look for "The Thomas Recipe".  Great info there;very helpful.  There are otc's you can buy
along with the vitamins.Hylands Restfull Legs is great.  Hot baths are wonderful.
Lots of fluids and soft foods.  Wrapping up in an electric blanket works well.
Keep posting with any questions...much support here~

Vicki
Helpful - 0
Avatar universal
Oh and btw - CONGRATS to your hubby and to you for being so supportive.  It seems like he got in over his head via prescribed doses and has learned a tough lesson here.  It is great that he learned it so quickly though.. this can turn into to years for many. Definitely try the vitamins suggested above - they can help a lot. Also - exercise is great for lack of energy and depression.. Any kind of exercise will help build up his endorphins and dopamine.  Even if he feels like crap, make him go for walks or even jogs and keep it up.. even when he starts feeling better -- all the more reason to UP the exercise and keep increasing his endorphins.. Best of luck and God bless.
Helpful - 0
Avatar universal
Last night was hell!  The restless leg is unbearable...I went out at 10pm and was able to find Magnilife Restless Legs Relief...does not seem to help...where do I find Hylands? Anyone know?  Thanks!!!  We go back to the pain mgmt. dr. today...not really sure if this is a good idea...I"m afraid he might prescribe something else!  Yikes...never...ever..ever again!  This has been a pure nightmare...you're right.  My husband is far from an addict....just took the meds for the severe pain from 3 ribs completely broken in 1/2.  Off to take the kids to school...will check back soon....thanks to ALL for all the support & advice...this is all very new to me.  sara
Helpful - 0
Avatar universal
In my opinion, he should stay away from the doctors.  Pain Dds
give Rx which is the last thing he needs.  He just needs time.  This process takes alot longer than a few days.  I know be ause I've been there last year.
Do t give in at this point,  he will get better with time, not with a new or differernt Rx.
Do not use suboxone or benzos as they will only start a new problem.
Time and your unyielding support are crucial for his recovery.
Best wishes and many prayers.  Guv
Helpful - 0
1 Comments
He needs time which is the healer from weaning off opiods.I broke my neck in an industrial  accident 21 years ago and was prescribed 175mgh up until this past Dec 2018 where I decided it's a bunch of bull site partially Masking my pain. It took me and my wife one week of hell so she says to slowly wean off and I'm free.I had lost 90 pounds during my fentanyl  years which was one of my reasons to quit among others.



75 mgh
Avatar universal
Thanks so much for the advice!  What a difference a day makes.  He is doing incredibly well.  I just hope & pray that this continues.  We visited the health food store today & loaded up on vitamins & supplements.  Thanks again! Sara
Helpful - 0
Have an Answer?

You are reading content posted in the Addiction: Substance Abuse Community

Top Addiction Answerers
495284 tn?1333894042
City of Dominatrix, MN
Avatar universal
phoenix, AZ
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Is treating glaucoma with marijuana all hype, or can hemp actually help?
If you think marijuana has no ill effects on your health, this article from Missouri Medicine may make you think again.
Julia Aharonov, DO, reveals the quickest way to beat drug withdrawal.
Tricks to help you quit for good.
Herpes sores blister, then burst, scab and heal.
Herpes spreads by oral, vaginal and anal sex.